It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Lexapro mixed results



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-27-2015, 08:25 AM   #1
    James1955
    Junior Member
    (male)
     
    Join Date: Sep 2015
    Location: Tampa, FL
    Posts: 15
    James1955 HB User
    Lexapro mixed results

    Has anyone had a similar experience to mine? I started lexapro at 5 mg for about five weeks or so and noticed little difference n my anxiety levels. I then upped it to 10 mgs and after another five weeks or so I noticed a huge improvement, I felt pretty much back to normal. After around a month of feeling great my anxiety came back and I felt like I was back to square one. I've now upped it to 15 mgs and I'm waiting to see if t works again. Does anyone have any idea why it would work like a charm and then seemingly poop out so soon?

     
    Sponsors Lightbulb
       
    Old 12-27-2015, 12:18 PM   #2
    Snoopy61
    Inactive
    (female)
     
    Join Date: Nov 2007
    Posts: 1,565
    Snoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB User
    Re: Lexapro mixed results

    Hello James1955,

    I don't know what your prescribed dose is but am guessing it's 20mg. It's impossible to know if Lexapro will work for you if you are not taking the prescribed dose. Usually starter doses aren't all that helpful.

    I would suggest you work your way up to the prescribed dose and see how you do. If after 6 weeks at the full dose you don't feel better then please speak to your prescribing Dr.

     
    Old 12-27-2015, 02:47 PM   #3
    James1955
    Junior Member
    (male)
     
    Join Date: Sep 2015
    Location: Tampa, FL
    Posts: 15
    James1955 HB User
    Re: Lexapro mixed results

    My doctor had me start at 5mgs and when that had little effect he raised it to 10. After a month I started to feel great but after another month or so my anxiety came back. He has raised the dose to 15 mgs and I've been there for about a week and waiting to see if things improve again. My question is why would I feel great for a month on 10 and then have the anxiety came back?

     
    Old 12-27-2015, 06:24 PM   #4
    Snoopy61
    Inactive
    (female)
     
    Join Date: Nov 2007
    Posts: 1,565
    Snoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB User
    Re: Lexapro mixed results

    Quote:
    Originally Posted by James1955 View Post
    My question is why would I feel great for a month on 10 and then have the anxiety came back?
    That I don't know. It may have only been a "placebo" affect. Usually Lexapro is given at a low dose working up to the prescribed dose (5mg to 10mg to 15 or 20mg). Usually the dosage increase happens about every 5 to 7 days.

    It takes approximately 3 weeks before you would start to notice a small change from Lexapro (at full dosage) and 6 weeks for it to be at it's full effect.

    For those with anxiety Lexapro is usually prescribed at 20mg. Is the Dr. prescribing Lexapro a Primary Care Physician?

    A Psychiatrist is usually a better option when having mental health issues like anxiety. The medications prescribed are their specialty and they better at finding the right medication or combination of medications to best help you.

     
    Old 12-28-2015, 05:18 AM   #5
    James1955
    Junior Member
    (male)
     
    Join Date: Sep 2015
    Location: Tampa, FL
    Posts: 15
    James1955 HB User
    Re: Lexapro mixed results

    My doctor is a psychiatrist, he is conservative when it comes to meds and likes to give a certain dose at least four to eight weeks before making a change. 10mgs was the original target and as I said after a month at that level it looked like my anxiety was pretty much gone and I felt really good for about five weeks. When it came back he thought it might be the stresses of the holidays but after two weeks of feeling lousy he said it was time to raise the dose to 15mgs. I don't think it was placebo, I've been struggling with this anxiety for over a year and the change was dramatic. I have been on 15mgs of remeron for about 9 months but that has done very little except help with sleep. I did ween myself off of clonazepam and now take a tiny amount, around 1/8th mg as needed which currently is once a day. The weening process took about five months and was completed about six months ago. Just really bummed that I felt so good for a while and then found myself mired in anxiety again. Hoping the increased lexapro will work again and not poop out on me.

     
    Old 12-29-2015, 10:38 AM   #6
    Snoopy61
    Inactive
    (female)
     
    Join Date: Nov 2007
    Posts: 1,565
    Snoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB User
    Re: Lexapro mixed results

    It is possible that Lexapro is not the medication for you. Finding a medication that helps can be trial and error. As conservative as your Dr. is it might take awhile to find a medication and dosage that works.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:12 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!